Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Jan 9, 2018, 3:20 PM CST for 8 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Jan 10, 2018, 10:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 9, 2018, 3:20 PM CST (21:20 UTC)
- In effect from
- Jan 10, 2018, 10:00 AM CST
- Expired
- Jan 10, 2018, 9:30 AM CST
- In force
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3183 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585 WWUS74 KAMA 092120 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 320 PM CST Tue Jan 9 2018 OKZ001-002-TXZ001-002-006-007-011-012-016-017-101200- /O.NEW.KAMA.WI.Y.0001.180110T1600Z-180111T0000Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter- Deaf Smith-Randall- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Hartley, Channing, Dumas, Vega, Amarillo, Hereford, and Canyon 320 PM CST Tue Jan 9 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect from 10 AM to 6 PM CST Wednesday. * Timing...10 AM Wednesday morning until 6 PM Wednesday evening. * Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Schneider
2 follow-up statements
911 WWUS74 KAMA 101129 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 529 AM CST Wed Jan 10 2018 OKZ001-002-TXZ001-002-006-007-011-012-016-017-110000- /O.CON.KAMA.WI.Y.0001.180110T1600Z-180111T0000Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter- Deaf Smith-Randall- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Hartley, Channing, Dumas, Vega, Amarillo, Hereford, and Canyon 529 AM CST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * Timing...10 AM this morning until 6 PM this evening. * Winds...Southwest 30 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities...and cause flying debris. Light outdoor objects could be moved by the strong winds. An additional wind advisory or high wind warning will likely be needed late tonight for parts of the Texas and Oklahoma Panhandles as a strong cold front brings strong north winds into into the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Cockrell
171 WWUS74 KAMA 101530 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 930 AM CST Wed Jan 10 2018 OKZ001-002-TXZ001-002-006-007-011-012-016-017-101630- /O.CAN.KAMA.WI.Y.0001.180110T1600Z-180111T0000Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter- Deaf Smith-Randall- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Hartley, Channing, Dumas, Vega, Amarillo, Hereford, and Canyon 930 AM CST Wed Jan 10 2018 ...WIND ADVISORY IS CANCELLED FOR TODAY... The National Weather Service in Amarillo has cancelled the Wind Advisory for this afternoon. The surface low track has changed plenty in the last 24 hours, and now the picture is clearer for wind speeds today. That being said, today will be breezy across the Panhandles, but we will not reach sustained wind speeds of 35 mph for two hours which is the criteria for a Wind Advisory. We may get to speeds around 30 mph. $$ Guerrero
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 9, 12:00 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Jan 9, 12:00 PM CST, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1200 PM CST Tue Jan 9 2018 .AVIATION...18Z TAFs Winds will be fairly light through the first 22 hours of the TAF period with a SW direction at KAMA and KDHT. Winds will come around from NW to SE to eventually SW at KGUY. Skies will have some mid and high cloud cover but stay VFR. Simpson && .PREV DISCUSSION... /Issued 513 AM CST Tue Jan 9 2018/ DISCUSSION... Near-record and record high temperatures expected today as southwest winds associated with lee trof boosts maxima some 25 to 30 degrees Fahrenheit above normal. Above-normal temperatures continue Wednesday. Strong mid-level shortwave trof expected to come ashore over southern California this morning, and to pass the Texas and Oklahoma Panhandles Wednesday afternoon. This will drive a Pacific cold front across the area Wednesday, followed by a strong Polar cold front Wednesday night. Windy conditions expected Wednesday and Wednesday night, with a wind advisory possibly being needed for portions of the Panhandles. Blowing dust still looks like a good bet Wednesday afternoon for the southwest and south-central Texas Panhandle. Aforementioned shortwave trof will bring chances for rain showers Wednesday afternoon and evening across mainly the northwest half of the Combined Panhandles. Light snow showers will be possible Wednesday night across the northwestern one-third of the forecast area, with light snow possibly developing across most remaining sections on the Caprock late Wednesday night. No significant accumulations are expected due to short duration of dynamics and lack of upslope component to surface winds. Strong downward motions behind shortwave trof expected to end all precipitation by early Thursday morning. Much colder weather expected on Thursday as cold air advection via strong north winds hold highs in the upper-30s to mid-40s. Wind chill values will remain below 32 degrees all morning area-wide, with the southwest half of the Combined Panhandles only experiencing a few hours in the afternoon above 32 degrees. Brief respite expected Friday as westerly component and insolation bring highs into the mid-40s to mid-50s. Below-normal temperatures expected Saturday through Monday. Quick opportunity for light precipitation in northwest Friday night as shortwave trof in northwest flow is augmented by isentropic lift. Similar setup brings chance for light precipitation to northern zones on Monday as next shortwave trof in northwest flow is also expected to be accompanied by moisture as it quickly passes. 03 Cockrell FIRE WEATHER... Briefly elevated fire weather conditions are expected this afternoon across the southwest and west-central Texas Panhandle as southwest winds of 15 to 25 MPH bring warm and dry conditions. Southwest winds will increase further on Wednesday, and will be replaced by strong northwest and north winds Wednesday night as a strong cold front arrives from the north. No elevated or critical fire weather conditions are expected Wednesday through Monday. 03 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 9/11
Hazardous weather outlook, Jan 9, 4:00 AM CST, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 400 AM CST Tue Jan 9 2018 OKZ001>003-TXZ001>020-092200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 400 AM CST Tue Jan 9 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Briefly elevated fire weather conditions are expected this afternoon across the southwest and west-central Texas Panhandle. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Windy conditions are expected Wednesday afternoon across the western Texas and Oklahoma Panhandles, with wind speeds around 25 to 35 MPH with gusts up to 50 MPH. Due to the dry conditions in place across the western Panhandles, patchy blowing dust may occur across the southwest and south-central Texas Panhandle. A wind advisory may be needed for the southwest Texas Panhandle. A strong arctic cold front will push into the region late Wednesday night through Thursday morning, with a chance of wintry precipitation possible mainly across the Oklahoma Panhandle and northwest half of the Texas Panhandle Wednesday night. No significant accumulations are expected at this time. Winds will likely be quite strong with this front, as sustained wind speeds of 30 to 40 MPH with gusts up to 55 MPH may be possible. A wind advisory may be needed for the Oklahoma Panhandle and the northern Texas Panhandle Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions this afternoon. Cockrell
Nearby
Wind Advisories in Texas, 2018Wind Advisories in Oklahoma, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.